Jump to content
Important Survey - Please Participate ×

Switching to Klonopin after 30 years of Xanax - almost had heart attack


[gm...]

Recommended Posts

I posted about this on my introduction, but this probably should have been posted here....I apologize if I am violating any etiquette by reiterating this info, here.  I'm 64 and had been on Xanax for exactly 30 years.  My doctor gave me 6 weeks to get completely off Xanax and switch to Klonopin.  I asked him if this wouldn't kill me - it sounded way too fast.  He just shrugged his shoulders and told me the the government would not allow him to write any more Xanax for anyone.  I wasn't feeling any anxiety and thought I was doing alright.      A few weeks ago I mixed and poured 800-pounds of concrete by hand (and a month earlier, mixed and poured about 1200 pounds of concrete).  I felt fine, then.  Then, about 11 days ago (about the time I had completely run out of all Xanax), I started having a fluttery feeling in my chest, and, some pressure.  I have never had any heart problems.  Well, I ended up going to the hospital and an enzyme called triponon was really elevated - and going up....this usually mean you're having a heart attack.  It turns out that I did not have a heart attack but I do have some minor damage to the right ventricle of my heart.  The staff at the hospital - and my new cardiologist - strongly suspect that this is the result of being taken off of Xanax too fast.  After 3 days of hospital rest, blood thinners, etc., I feel much better.  My advice: if you've been on any benzo for a long time and your doctor's plan for weaning/switching sounds a bit too aggressive, get a second opinion.  I think this crap almost cost me my life.....  They gave me a two-week supply of Xanax.  What a mess.
Link to comment
Share on other sites

how much X, update your profile. i would switch docs asap. and 6 weeks is essentially cold turkey. this will throw you most likely into hell. you looking at a long and slow taper
Link to comment
Share on other sites

×
×
  • Create New...